Revista médica de Chile
versión impresa ISSN 0034-9887
SILVA, Rafael; JARA, Juan; SOTO, Tulio y SEPULVEDA, Pedro. Severe disseminated tuberculosis in a patient on immunosuppressive treatment: Report of one case. Rev. méd. Chile [online]. 2011, vol.139, n.6, pp. 774-778. ISSN 0034-9887. http://dx.doi.org/10.4067/S0034-98872011000600012.
Patients on immunosuppressive therapy are at increased risk of developing tuberculosis. We report a 39-year-old female with an ulcerative colitis receiving prednisone, azathioprine and azulfidine that was admitted to hospital due to fever, anemia, diarrhea and hematochezia. A chest CT scan showed multiple miliary micronodular images diffusely distributed and mediastinal enlarged lymph nodes with central necrosis, suggestive of disseminated tuberculosis. Antituberculous treatment was started but discontinued and the patient was treated as a bronchiolitis obliterans with methylprednisolone pulses and discharged. She was readmitted in shock one week later and died. After her death cultures for Mycobacterium tuberculosis were informed as positive. The clinical picture of the patient is known as sepsis tuberculosa gravissima.
Palabras llave : Methylprednisolone; Shock; septic; Tuberculosis; miliary.